Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 28, NWS Houston/Galveston, TX

May 10, 2012

NWS Houston/Galveston, TX issued this small craft advisory at May 10, 2012, 10:26 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 10:26 PM CDT (03:26 UTC)
Expired
May 11, 2012, 10:37 AM CDT
In force
12 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 10, 8:20 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 10, 8:20 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
820 PM CDT THU MAY 10 2012

.DISCUSSION...
UPDATED FCST FOR TORNADO WATCH. ALSO ADDED MENTION TO SVR IN ZONE
FCST. IN THE SHORT TERM...WILL NEED TO WATCH FOR DISCRETE INDIVIDUAL
CELLS FOR ROTATION. NEED TO PAY PARTICULAR INTEREST TO SFC
BOUNDARY STRETCHING ALONG SE TX COASTAL COUNTIES WWD TOWARD THE
LRD AREA WHERE THESE CELLS ARE TRAINING ALONG AND SPINNING AT
TIMES. LOOKING OUT WEST IT LOOKS LIKE THESE CELLS ARE BEGINNING TO
CLUSTER AND SHOULD EVOLVE INTO A MORE LINEAR SYSTEM AS UPPER LOW
EDGES EWD AND WILL BRING A DAMAGING WIND THREAT AS IT PUSHES INTO
SE TX LATER TONIGHT. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  79  63  78  62 / 100  90  50  40  10
HOUSTON (IAH)              68  79  64  81  63 /  90  90  60  40  10
GALVESTON (GLS)            73  78  70  79  69 /  80  90  60  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
     FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
     BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
     GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH FRIDAY AFTERNOON FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 10, 3:15 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 PM CDT THU MAY 10 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-112015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
315 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS MAY MOVE INTO SOUTHEAST TEXAS LATER THIS
EVENING AND TONIGHT. SOME STORMS COULD BE STRONG TO SEVERE BUT THE
MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. A SQUALL LINE OF
THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT
WHICH WILL LIKELY PRODUCE GUSTY STRAIGHT LINE WINDS. MORE HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS AND PERSIST INTO
FRIDAY MORNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 1AM
TONIGHT THROUGH FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTHEAST
TEXAS ON FRIDAY AS AN UPPER LOW PRESSURE STORM SYSTEM MOVES ACROSS
THE STATE. LOCALLY HEAVY RAINFALL IS THE MAIN THREAT FROM THESE
STORMS. THE RAINFALL COVERAGE IS EXPECTED TO LESSON FRIDAY NIGHT
AND END ON SATURDAY.

GENERALLY EXPECTING RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH
ISOLATED AMOUNTS OF 5 INCHES ACROSS MUCH OF THE AREA. HIGHER
AMOUNTS ARE EXPECTED MAINLY ALONG THE COAST AND SOUTH OF THE
HOUSTON METRO AREA. STORMS COULD RE-DEVELOP LATER ON FRIDAY AND
INTO FRIDAY NIGHT WHICH WILL CONTRIBUTE TO SOME LOCALIZED HIGHER
AMOUNTS. RAINFALL MAY LINGER INTO SATURDAY BUT WITH RAINFALL
AMOUNTS GENERALLY LESS THAN A HALF INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH FRIDAY.

In the hours before

Local storm report, May 10, 6:21 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
621 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TORNADO          WEIMAR                  29.70N 96.78W
05/10/2012                   COLORADO           TX   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN AT AND NEAR WEIMAR HIGH SCHOOL.
            SCOREBOARD DAMAGED AND TRAIN DERAILED. NO INJURIES
            REPORTED PER DPS. TIME IS ESTIMATED VIA RADAR.

&&

47
Special weather statement, May 10, 6:44 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 PM CDT THU MAY 10 2012

TXZ197-210-211-110045-
WASHINGTON TX-AUSTIN TX-COLORADO TX-
644 PM CDT THU MAY 10 2012

...SPECIAL WEATHER STATEMENT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ELLINGER...OR 11 MILES
NORTHWEST OF COLUMBUS...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN WASHINGTON...NORTHWESTERN AUSTIN AND
EXTREME NORTH CENTRAL COLORADO COUNTIES. FRELSBURG...INDUSTRY AND
SHELBY MAY BE AFFECTED IF THE STORM EXPANDS IN SIZE.

LAT...LON 2996 9657 3004 9662 3013 9658 2990 9633
      2976 9670 2979 9672
TIME...MOT...LOC 2336Z 229DEG 8KT 2984 9667

47
Special weather statement, May 10, 9:16 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
916 PM CDT THU MAY 10 2012

TXZ195>197-211-110345-
BURLESON TX-WASHINGTON TX-AUSTIN TX-BRAZOS TX-
916 PM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WASHINGTON...
NORTHWESTERN AUSTIN AND BRAZOS COUNTIES UNTIL 1045 PM CDT...

A LINE OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM
THE WEST AFTER 10 PM. WIND GUSTS BETWEEN 30 AND 50 MPH WILL BE
POSSIBLE ALONG THE LEADING LINE OF THESE STORMS ASSUMING THEY IT
DOES NOT SIGNIFICANTLY WEAKEN IN THE SHORT TERM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CALDWELL...SOMERVILLE...SNOOK AND BURTON.

LAT...LON 3073 9663 3070 9656 3074 9647 3080 9642
      3065 9627 3006 9654 3005 9662 3015 9665
      3016 9669 3014 9677 3016 9679 3023 9674
      3030 9664 3032 9674 3047 9691 3052 9691
      3056 9695
TIME...MOT...LOC 0206Z 261DEG 22KT 3100 9779 3054 9749 3010 9778

47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:52 PM CDTSpecial Marine WarningHGX98 min
May 10, 9:16 PM CDTSpecial Weather StatementHGXBrazos, Burleson89 min
May 10, 10:40 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Madison65 min
May 10, 10:50 PM CDTSpecial Marine WarningHGX55 min
May 10, 11:21 PM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Matagorda, Wharton24 min
May 10, 11:43 PM CDTSpecial Marine WarningHGX92 min
May 10, 11:44 PM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Matagorda, Wharton31 min
May 10, 11:55 PM CDTSpecial Marine WarningHGX65 min
May 10, 11:59 PM CDTSevere Thunderstorm WarningHGXJackson, Matagorda46 min
May 11, 12:08 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison, Washington52 min
May 11, 12:16 AM CDTTornado WarningHGXJackson, Matagorda44 min
May 11, 12:37 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton53 min
May 11, 12:46 AM CDTSevere Thunderstorm WarningHGXMatagorda44 min
May 11, 1:04 AM CDTSpecial Marine WarningHGX86 min
May 11, 1:14 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton46 min
May 11, 1:33 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston27 min
May 11, 1:49 AM CDTSpecial Marine WarningHGX86 min
May 11, 1:49 AM CDTSpecial Weather StatementHGXLiberty, Montgomery41 min
May 11, 1:54 AM CDTTornado WarningHGXHarris, Liberty29 min
May 11, 1:57 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty63 min
May 11, 2:11 AM CDTSpecial Marine WarningHGX94 min
May 11, 3:00 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Galveston, Harris, Liberty60 min
May 11, 3:21 AM CDTSpecial Marine WarningHGX54 min
May 11, 3:45 AM CDTSpecial Marine WarningHGX60 min
May 11, 3:53 AM CDTSpecial Weather StatementHGXChambers52 min
May 11, 4:10 AM CDTSpecial Marine WarningHGX50 min
May 11, 4:49 AM CDTSpecial Marine WarningHGX26 min
May 11, 4:31 PM CDTSpecial Weather StatementHGXBrazos44 min
May 11, 5:02 PM CDTSpecial Weather StatementHGXAustin58 min
May 11, 5:09 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado19 min
May 11, 5:15 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison45 min
May 11, 5:46 PM CDTSevere Thunderstorm WarningHGXAustin, Fort Bend, Waller44 min
May 11, 5:54 PM CDTSevere Thunderstorm WarningHGXGrimes, Madison, Walker37 min
May 11, 5:57 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity, Walker48 min
May 11, 6:28 PM CDTSevere Thunderstorm WarningHGXAustin, Fort Bend, Harris, Waller47 min
May 11, 6:45 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity45 min

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.